Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Odd red rash on the back of both knees. Any ideas ?

I have had an odd red rash on the back of both of my knees for a few days now. I typically don t notice them unless my jeans rub against them. They kind of look like skin would if you scratched it too much, no bleeding or oozing. The other day I was stupid enough to shave my legs with a barber-shop style hair trimmer (my husband uses it to shave his head, he s in the military ). It s been about 4 days since then though, could that have caused it? I also read somewhere that rashes on the back of your knees could be a sign of HIV . I ve had the same sexual partner for almost 2 years now, and he was tested a few months ago and came back negative. Any ideas or feedback would be great. Thanks!
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,  
Dermatologist 's  Response
Hi..thanks for your query
From what you describe , it appears that you are starting to have an eczematous rash behind your knees. You can apply a mild topical steroid for a few days on the lesions and have oral anti histaminic tabs if it itches.
I do it think you are showing any symptoms of HIV due to occurrence of a simple rash.
However , since eczematous / similar rashes tend to be persistent and recurrent, you should consultant dermatologist to get the appropriate therapy started .
Hope this helps.take care!
Answered: Mon, 25 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor